MAUDE Adverse Event Report: MEDTRONIC DOMINICANA NIM® EMG ELECTRODE; ELECTRODE, NEEDLE

MEDTRONIC DOMINICANA NIM® EMG ELECTRODE; ELECTRODE, NEEDLE
Model Number 8227304
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the inspire sleep apnea procedure/implant, the patient was draped at 12:39.The electrodes started making unusual noise with responses on both red and blue channels exceeding 20,000 v.Another electrode check was performed, which stopped the noise for about 3 minutes.However, the noise resumed, so both the blue and red electrodes were inverted to see if the issue would stop for a longer period.After another 3-5 minutes, the noise started again.This time, only the red electrode was inverted, and the green/ground wire was removed for 2 full seconds before plugging it back in.By 12:47, the noise resumed, but proper responses for the placement of the inspire implant had already been obtained, so it was left alone.The pi box "wireless" and the "wired muting cord" were used.The procedure was completed with the reported product, and there was no patient impact.

Brand Name
NIM® EMG ELECTRODE
Common Device Name
ELECTRODE, NEEDLE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21604034
Report Number9612501-2025-00764
Device Sequence Number4527173
Product Code GXZ
UDI-Device Identifier00763000038298
UDI-Public00763000038298
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K002992
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8227304
Device Catalogue Number8227304
Device Lot Number0226415105
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Initial Report FDA Received Date03/14/2025
Date Device Manufactured04/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale
Patient Weight102 KG